MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 MESH - VENTRALEX; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 MESH - VENTRALEX; SURGICAL MESH
Catalog Number 0010301
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Code Hernia (2240)
Date of Event 03/08/2011
Type of Reportable Event Serious Injury
Event or Problem Description
Per information provided: (b)(6) 2005 - patient was diagnosed with umbilical hernia thereby underwent open repair with the implant of ventralex (device 1).Per op notes, "a sub-umbilical incision was made, a ventralex (device 1) was placed in the retroperitoneal space." (b)(6) 2011 - patient was diagnosed with umbilical hernia thereby underwent open repair with the implant of ventralex mesh (device 2).Per op notes, "the old mesh (device 1) was identified.A ventralex mesh (device 2) was placed to the abdominal wall using sutures." (b)(6) 2019 - patient was diagnosed with recurrent umbilical hernia thereby underwent laparoscopic repair with the implant of ventralex st (device 3).Per op notes, "the old two meshes (device 1 and 2) were identified.A ventralex st (device 3) was placed into the abdominal cavity using prolene sutures.".
 
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.This emdr represents the ventralex mesh (device 1).An additional supplemental emdr was submitted to represent the ventralex mesh (device 2).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
MESH - VENTRALEX
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key25077621
Report Number1213643-2026-00589
Device Sequence Number10714728
Product Code FTL
UDI-Device Identifier00801741000355
UDI-Public(01)00801741000355(10)43HPD419
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K132441
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2005
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 04/28/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number0010301
Device Lot Number43HPD419
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/21/2026
Initial Report FDA Received Date05/05/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age47 YR
Patient SexMale